Alert archive / Kansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 199, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 11, 2010, 7:00 PM CDT for Harvey County, Marion County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2010, 7:00 PM CDT (00:00 UTC)
- Expired
- Aug 11, 2010, 7:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Harvey County, KS, Marion County, KS
The radar
The Wichita radar (KICT), 63 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1724 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1946 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 6:37 PM CDT, 23 minutes earlier.
Area forecast discussion, Aug 11, 6:37 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 637 PM CDT WED AUG 11 2010 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION CONCERN THROUGH THIS TAF PACKAGE WILL BE CONVECTION OVER THE NEXT FEW HOURS. STORMS DEVELOPED LATE THIS AFTERNOON NEAR A WEAK SURFACE FRONT. THE MOST WIDESPREAD CONVECTION HAS MOSTLY BEEN JUST NORTHEAST OF THE FORECAST AREA. IF ANYTHING DEVELOPS OVER THE FORECAST AREA IT IS EXPECTED TO REMAIN VERY ISOLATED AND SHOULD ONLY LAST AN HOUR OR SO AFTER SUNSET. THE WEAK SURFACE FRONT IS EXPECTED TO WASH OUT OVERNIGHT AS LEE TROUGHING STRENGTHENS. THEREFORE THE BETTER STORM CHANCES ON THU WILL BE NORTH OF THE FORECAST AREA. LAWSON && .PREV DISCUSSION... /ISSUED 254 PM CDT WED AUG 11 2010/ DISCUSSION... FORECAST CONCERNS...THE ONGOING HEAT WAVE AND ITS EVENTUAL DEMISE BY THE WEEKEND. THE WEAK SURFACE TROF WHICH SAGGED INTO CENTRAL KANSAS IS PROGGED TO BECOME NON-DESCRIPT AS IT MOVES NORTH TONIGHT...WITH A HOT SOUTHERLY FLOW EXPECTED ACROSS THE ENTIRE FORECAST AREA THURSDAY. EVEN WITH POTENTIAL FOR BETTER AFTERNOON MIXING AND LOWER SURFACE DEW POINTS ALONG THE WESTERN TIER OF COUNTIES ON THURSDAY...THE HEAT INDICES WILL MOST LIKELY BE WITHIN A DEGREE OF THE EXPECTED MAXS NEAR 105F. SO HAVE OPTED TO EXPAND THE WARNING FURTHER WEST AGAIN TO SALINE AND RENO COUNTIES THROUGH FRIDAY...AND ISSUE A HEAT ADVISORY FOR AREAS TO RUSSELL AND GREAT BEND UNTIL THURSDAY EVENING. OTHERWISE...THE HEAT FINALLY LOOKS TO BREAK BY THE WEEKEND...AS THE SHORT AND MEDIUM RANGE MODELS CONTINUE TO SHOW A SIGNIFICANT COLD FRONTAL PASSAGE FRIDAY NIGHT INTO SATURDAY...AS A STRONG CANADIAN UPPER TROF IS PROGGED TO DROP SOUTHEAST INTO THE NORTHERN ROCKIES AND SLIDE EAST ACROSS THE UPPER MIDWEST. MEANWHILE THE MEAN UPPER FLOW PATTERN WILL UNDERGO A SIGNIFICANT CHANGE INTO EARLY NEXT WEEK...AS A LONGWAVE TROFS DEVELOPS ACROSS EASTERN CANADA INTO THE GREAT LAKES AND OHIO VALLEY...WITH THE UPPER RIDGE ORIENTED FROM THE SOUTHWEST CONUS INTO THE PACIFIC NORTHWEST. THIS COULD PLACE A PORTION OF THE FORECAST AREA IN A PRECARIOUS NORTHWEST FLOW REGIME WITH POTENTIAL FOR PERIODIC ELEVATED CONVECTIVE CHANCES. THE RELATIVE GOOD NEWS WILL BE THE BREAK IN THE HEAT INTO EARLY NEXT WEEK. DARMOFAL AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A VERY WEAK SURFACE BOUNDARY IS STAYING NEARLY STATIONARY ACROSS CENTRAL KANSAS TODAY...AND IS NOT EXPECTED TO MOVE MUCH THROUGH THE TAF PERIOD. WINDS WILL REMAIN LIGHT OVER ALL...AND WHILE ISOLATED THUNDERSTORMS CANNOT BE RULED OUT...THEY ARE CERTAINLY NOT LIKELY TO BE CLOSE TO ONE OF THESE TAF SITES. BELIEVE THE BEST CHANCE FOR THUNDERSTORMS WILL BE ACROSS SOUTHEAST KANSAS...SO WILL LEAVE THE CB MENTION. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 76 104 77 105 / 10 10 10 20 HUTCHINSON 75 103 76 104 / 10 10 10 30 NEWTON 75 103 76 103 / 10 10 10 20 ELDORADO 75 102 76 103 / 10 10 10 10 WINFIELD-KWLD 76 102 77 103 / 10 10 10 10 RUSSELL 72 104 73 100 / 10 10 20 40 GREAT BEND 72 105 73 103 / 10 10 20 40 SALINA 76 104 77 103 / 10 10 10 30 MCPHERSON 75 103 76 104 / 10 10 10 30 COFFEYVILLE 76 102 77 103 / 10 10 10 10 CHANUTE 75 101 76 102 / 10 10 10 10 IOLA 75 100 76 101 / 10 10 10 10 PARSONS-KPPF 75 101 76 102 / 10 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 9 PM CDT FRIDAY FOR KSZ049>053- 067>072-082-083-091>096-098>100. HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR KSZ032-033-047-048. &&
Hazardous weather outlook, Aug 11, 3:45 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 345 PM CDT WED AUG 11 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-122045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 345 PM CDT WED AUG 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT HEAT INDICES WILL RANGE FROM 105 TO 109 DEGREES THROUGH EARLY THIS EVENING. PLEASE REFER TO THE EXCESSIVE HEAT WARNING AND HEAT ADVISORY FOR DETAILS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE UNTIL ABOUT MIDNIGHT. THE STRONGEST STORMS THIS EVENING WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO 55 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE OPPRESSIVE HEAT WILL CONTINUE ACROSS THE AREA THROUGH FRIDAY...WITH AFTERNOON HEAT INDICES FROM 105 TO 109 DEGREES. PLEASE REFER TO THE EXCESSIVE HEAT WARNING AND HEAT ADVISORY FOR DETAILS. CHANCES FOR THUNDERSTORMS WILL INCREASE ACROSS CENTRAL KANSAS FROM THURSDAY NIGHT INTO FRIDAY MORNING...AND ACROSS THE ENTIRE AREA BY FRIDAY NIGHT. SOME OF THESE STORMS COULD BE SEVERE AND ALSO PRODUCE LOCALLY HEAVY RAINFALL. PERIODIC CHANCES FOR THUNDERSTORMS WILL LINGER ACROSS MUCH OF THE AREA FROM SATURDAY INTO EARLY NEXT WEEK. NO ORGANIZED SEVERE WEATHER IS EXPECTED...HOWEVER A LOCALLY STRONG STORM WILL BE POSSIBLE AS WELL AS LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Special weather statement, Aug 11, 4:56 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 456 PM CDT WED AUG 11 2010 KSZ053-112230- CHASE- 456 PM CDT WED AUG 11 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHASE COUNTY... AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SAFFORDVILLE...OR 6 MILES SOUTHEAST OF COTTONWOOD FALLS...AND MOVING SOUTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DUNTEN
Special weather statement, Aug 11, 6:05 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 605 PM CDT WED AUG 11 2010 KSZ082-112330- KINGMAN- 605 PM CDT WED AUG 11 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KINGMAN COUNTY... AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF ZENDA...OR 10 MILES SOUTHWEST OF KINGMAN...AND MOVING EAST AT 5 MPH. WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
Special weather statement, Aug 11, 6:37 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 637 PM CDT WED AUG 11 2010 KSZ052-068-120000- HARVEY-MARION- 637 PM CDT WED AUG 11 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARVEY AND MARION COUNTIES... AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF PEABODY...OR 13 MILES NORTHEAST OF NEWTON...AND MOVING EAST AT 5 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:17 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 42 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.